Hm. Well, Ativan is FOR anxiety and is a short acting medication. If you have a chronic anxiety problem, there are better choices and classes of medication to consider. They may have some start up side effects or transient side effects associated with them, but they do peter out as you get used to the med. The thing with intermittent Ativan usage, taken when needed, it's not going to be that same kind of situation as a drug you take on a regular basis. So, getting used to it . . . not so sure that would happen. I would say people generally feel sedation far more than any increase in anxiety symptoms when taking Ativan and they may feel dizzy or light headed. That you get more anxiety? This does not sound like a good med choice to for you. Talk to your prescribing doctor about this.
and don't forget the non med related ways of controlling anxiety. deep breathing, mediation, physical exercise, etc.
I had this problem with Xanax, though I think the reason was I was also on klonopin at the time and combining benzos can be a problem. There are two possible reasons for your reaction -- one is that you have anxiety about taking medication, so your mind is overcoming a weak dose of a medication. The other is that this just isn't a useful med for you. We react differently to meds, and it could even be a reaction to the fillers and binders used in the pill or capsule. Pharmaceutical companies put the absolute worst and most problematic fillers and binders and coloring agents in their products, something that isn't considered much at all by patients or docs. Most of us would never take a vitamin that has these kinds of additives in them, we'd pick a different brand. So it could be lots of things, but I'd try a different benzo if your psychiatrist thinks that's the best course for now until you work the problem out in therapy. The benefit of taking a benzo only when absolutely necessary is if it works you don't have to take anything all the time, assuming in the meantime you are working on fixing the problem. But if you have a chronic problem that nothing you've tried in a non-med way has helped over a period of time, you might want to at that point look into antidepressants, as they do work all the time, not just for a short period of time. But for lesser problems, taking a low dose benzo on occasion makes it easy to stop taking, you won't become addicted to it, and your brain won't suffer significant long-term problems as happens when you take any of these drugs daily for a long time. But in the end we all do what we have to do to have a life. It appears you're not at that point or you wouldn't have been given such a small dose to take once in awhile, as it appears you're doing. That means therapy and relaxation techniques have a great chance of fixing this. Good luck.
I agree with both of those theories why--- an increase in anxiety from the med due to anxiety about even taking it (or about the anxiety itself) or that there it isn't a useful med for you. There are definitely other choices and ways to treat, so let us know what your next step is--- talking to your doctor would be mine. good luck and let us know how you are doing!
You only took .25 which for many people that would be too weak to get much of any calming effect. You were anxious when you took it, and my guess is you likely got more anxious shortly after, so that had nothing to do with the tiny dose of med. Also, anxiety can be complicated so it can't be isolated to a minor event all the time.